Alert archive / Maryland / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 100, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 6, 2002, 5:43 PM EDT for Dorchester County, Maryland. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2002, 5:43 PM EDT (21:43 UTC)
- Expired
- Jun 6, 2002, 6:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Dorchester County, MD
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 3:30 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 994 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:15 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 6, 3:15 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 315 PM EDT THU JUN 6 2002 WL NEED TO KEEP THIS SHORT AS SVR TSTMS ALREADY MOVG THRU PIEDMONT COUNTIES. STRONG S/W MOVG THRU KY WL SPARK WIDESPREAD CNVTN...WITH SCTD SVR STORMS...ACRS MOST CWA THRU EARLY EVE. WATCH ALREADY IN PLACE FOR VA/MD COUNTIES. PCPN ENDS EARLY FRI AS SFC BNDRY SLIPS S INTO NC. UPR RDG/SFC HIGH PRES IN CONTROL THRU THE WEEKEND AND INTO EARLY NEXT WEEK BRINGING DRY CONDS AND NR SEASONAL TEMPS. FCSTID =20 SBY 61 68 55 74 / 70 10 0 0 OXB 60 67 55 70 / 70 20 10 10 ECG 70 75 62 75 / 60 30 10 10 ORF 70 75 62 75 / 60 30 10 10 PHF 64 72 58 73 / 70 20 0 0 AKQ 64 75 56 79 / 70 20 0 0 RIC 61 72 54 77 / 70 10 0 0 FVX 60 72 54 77 / 70 10 0 0 .AKQ... MD...SEVERE THUNDERSTORM WATCH UNTIL 8 PM. NC...NONE. VA...SEVERE THUNDERSTORM WATCH UNTIL 8 PM. CULLEN
In the hours before
Special weather statement, Jun 6, 4:00 PM EDT, 1 hour 43 minutes before
MDZ021>025-VAZ048-049-060>100-070000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 400 PM EDT THU JUN 6 2002 ...SEVERE THUNDERSTORM WATCHES IN EFFECT UNTIL 8 PM... SEVERE THUNDERSTORM WATCHES REMAIN IN EFFECT FOR CENTRAL AND EASTERN VIRGINIA...AND THE LOWER MARYLAND EASTERN SHORE...UNTIL 8 PM THIS EVENING. LATE THIS AFTERNOON...A LINE OF THUNDERSTORMS WAS MOVING THROUGH THE EASTERN VIRGINIA PIEDMONT...FROM NEAR FREDERICKSBURG TO SOUTH HILL. THESE STORMS HAVE HAD A HISTORY OF PRODUCING STRONG WINDS...AND GOLFBALL SIZE HAIL. THE STORMS WILL MOVE ACROSS THE EASTERN PORTION OF VIRGINIA...AND THE LOWER MARYLAND EASTERN SHORE BETWEEN 5 AND 8 PM. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WEATHER.NOAA.GOV/AKQ CULLEN
Local storm report, Jun 6, 4:07 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
407 PM EDT THU JUN 6 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM PALMYRA VA 1.75 INCH HAIL
06/06/02 FLUVANNA TREES DOWN. REPORTED BY
LAW ENFORCEMENT
0330 PM AMELIA VA 1.75 INCH HAIL
06/06/02 AMELIA REPORTED BY TV
WEATHERCASTER
0300 PM CUCKOO VA WIND DAMAGE
06/06/02 LOUISA TREES DOWN THROUGHOUT THE
COUNTY. REPORTED BY LAW
ENFORCEMENT.
JEFLocal storm report, Jun 6, 5:03 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
503 PM EDT THU JUN 6 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM PALMYRA VA 1.75 INCH HAIL
06/06/02 FLUVANNA TREES DOWN. REPORTED BY
LAW ENFORCEMENT
0330 PM AMELIA VA 1.75 INCH HAIL
06/06/02 AMELIA REPORTED BY TV
WEATHERCASTER
0300 PM CUCKOO VA WIND DAMAGE
06/06/02 LOUISA TREES DOWN THROUGHOUT THE
COUNTY. REPORTED BY LAW
ENFORCEMENT.
0250 PM 5 S LOUISA VA 1.75 INCH HAIL
06/06/02 LOUISA NUMEROUS TREES DOWN
REPORTED BY EMA
0400 PM LUNENBURG VA WIND DAMAGE
06/06/02 LUNENBURG NUMEROUS TREES DOWN
THROUGOUT COUNTY REPORTED
BY LAW ENFORCEMENT
JEF/CYThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:19 PM EDT | Severe Thunderstorm Warning | AKQ | Louisa | 46 min |
| Jun 6, 3:19 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia | 41 min |
| Jun 6, 3:43 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg | 32 min |
| Jun 6, 4:53 PM EDT | Severe Thunderstorm Warning | AKQ | Henrico | 32 min |
| Jun 6, 4:54 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie, Prince George, City of Petersburg | 41 min |
| Jun 6, 5:18 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, New Kent | 42 min |
| Jun 6, 5:37 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, James City, King and Queen, Middlesex, York, City of Williamsburg | 43 min |
| Jun 6, 5:55 PM EDT | Special Marine Warning | AKQ | 50 min | |
| Jun 6, 5:55 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Mathews, Northumberland | 30 min |
| Jun 6, 6:50 PM EDT | Special Marine Warning | AKQ | 40 min | |
| Jun 6, 6:58 PM EDT | Severe Thunderstorm Warning | AKQ | Nottoway | 32 min |
| Jun 6, 7:07 PM EDT | Special Marine Warning | AKQ | 23 min | |
| Jun 6, 7:11 PM EDT | Special Marine Warning | AKQ | 49 min | |
| Jun 6, 5:11 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester | 29 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.